Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 18, 2012, 6:55 PM EDT for Paulding County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 18, 2012, 7:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
County Paulding County, GA
The radar
The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211 WWUS82 KFFC 182255 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 655 PM EDT WED JUL 18 2012 GAZ031-182345- 655 PM EDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN PAULDING COUNTY UNTIL 745 PM EDT... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HIRAM THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PAULDING COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BROWNSVILLE AND HIRAM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3380 8473 3379 8486 3388 8490 3397 8474 TIME...MOT...LOC 2256Z 336DEG 1KT 3388 8481 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:25 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 18, 3:25 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT WED JUL 18 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... UPPER LOW SEEN ON WATER VAPOR IMAGERY WAS LOCATED OVER EAST CENTRAL GEORGIA THIS AFTERNOON. THIS FEATURE HAS BEEN ACTIVE IN HELPING TO KEEP INCREASED MOISTURE ACROSS THE CWA AND THUS ENHANCING OUR COVERAGE OF AFTERNOON CONVECTION. OVERNIGHT...THE UPPER LOW IS PROGGED TO OPEN INTO A TROUGH OVER THE CWA THAT WILL REMAIN IN PLACE ACROSS THE CWA THROUGH THE SHORT TERM...THUS EXPECT THE ACTIVE PATTERN TO CONTINUE. SFC TROUGH ACROSS SOUTHEAST GEORGIA WILL WEAKEN THROUGH THE SHORT TERM. WITH PLENTY OF MOISTURE ACROSS THE CWA...DIURNAL HEATING AND UPPER LEVEL IMPULSES MOVING ACROSS THE CWA...EXPECT CHANCE TO LIKELY POPS DURING THE AFTERNOON AND EVENING TODAY AND THURSDAY AND SLIGHT CHANCE OVERNIGHT. WITH UPPER LEVEL FEATURE ACROSS THE AREA..CONVECTION HAS BEEN ABLE TO CONTINUE THROUGH THE OVERNIGHT HOURS. HIGH MUCAPE VALUES AGAIN TOMORROW WITH THE GFS FORECASTING AROUND 3000 J/KG. WITH FORCING AND HIGH INSTABILITY...ISOLATED SVR IS A POSSIBILITY AGAIN ON THURSDAY. 12Z FFC SOUNDING SHOWED PWS OF 2 INCHES. EXPECT SIMILAR VALUES AGAIN ON THURSDAY SO WILL HAVE TO CONTINUE TO MONITOR FOR LOCALIZED FLASH FLOODING POTENTIAL WITH SLOW MOVING STORMS. MAX TEMPS ARE CLOSER TO THE MAV ON THURSDAY. THINK THE MET WAS A LITTLE TOO LOW AND GIVEN SOME SUN EXPECTED TOMORROW SHOULD SEE UPPER 80S TO LOW 90S. MIN TEMPS ARE CLOSE TO MAV/MET BLEND. 11 && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... LATEST GUIDANCE CONTINUES TO BE IN GENERAL AGREEMENT WITH THE MAJORITY OF THE INFLUENCING FEATURES THROUGHOUT THE LONG TERM... HOWEVER THERE ARE SOME DIFFERENCES IN THE EXTENT OF THE AVAILABLE MOISTURE FIELD ACROSS THE FORECAST AREA ON SUNDAY AND INTO EARLY NEXT WEEK. AS HIGH PRESSURE FILTERS BACK INTO THE AREA FROM THE SOUTHEAST COAST... THE GFS KEEPS MUCH OF THE HIGHER LAYER RH VALUES ACROSS NORTH AND CENTRAL PORTIONS OF THE AREA AND ALSO ADVECTS IN A SLUG OF TROPICAL MOISTURE FROM THE SOUTH BY MONDAY INTO TUESDAY. THE ECMWF SUGGESTS MUCH OF THE NORTHERN MOISTURE WILL BE PUSHED NORTH OF THE AREA AS THE HIGH BUILDS IN AND HAS MUCH LESS IMPRESSIVE TROPICAL MOISTURE COMING IN FROM THE SOUTH. THIS WILL BE SOMETHING TO MONITOR IN FUTURE MODEL SOLUTIONS...HOWEVER DUE TO UNCERTAINTY IN FORECAST THIS FAR OUT...HAVE DECIDED TO CONTINUE CURRENT FORECAST WHICH LOOKS LIKE A REASONABLE COMPROMISE IN ASSOCIATED CHANCE POPS FOR PORTIONS OF THE AREA. RAISED MAX TEMPS A BIT ON WEDNESDAY PER LATEST MEX GUIDANCE. ALL ELSE APPEARS TO BE ON TRACK...MADE NO OTHER CHANGES. PREVIOUS DISCUSSION FOLLOWS... 03 LONG TERM /FRIDAY THROUGH TUESDAY/... /ISSUED AT 350 AM EDT WED JUL 18 2012/ EXTENDED PERIOD MODEL AGREEMENT DECENT WITH REMAINS OF UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE TROUGH POSITIONED ACROSS NORTH AND CENTRAL GEORGIA ON FRIDAY AS SURFACE LOW DEVELOPS OVER THE CAROLINAS. THIS LOW WILL CONTINUALLY ADD MOISTURE TO AN ALREADY MOIST ENVIRONMENT...AND EXPECTING GOOD PRECIP COVERAGE...ESPECIALLY ACROSS NORTH GEORGIA. AS A RESULT...HAVE GONE WITH LIKELY POPS NORTH...DIMINISHING TO GOOD CHANCE POPS FURTHER SOUTH. BY SATURDAY...FRONTAL BOUNDARY SAGGING OUT OF THE TENNESSEE VALLEY IS EXPECTED TO PUSH INTO NORTH AND CENTRAL GEORGIA...KEEPING AMPLE MOISTURE ALIGNED ALONG THE FRONT. HAVE GONE WITH LIKELY POPS ACROSS THE MIDDLE CWA...HIGHLIGHTING FRONT PROGRESSION. THIS AREA OF LIKELY POPS IS SUBJECT TO CHANGE AS SATURDAY APPROACHES DUE TO MODEL UNCERTAINTY WITH TIMING AND LOCATION OF THE BOUNDARY. FOR FRIDAY AND SATURDAY...ENHANCED CONVECTION IS EXPECTED TO BE COUPLED WITH DIURNAL HEATING...SO HAVE DIMINISHED POPS SOMEWHAT INTO THE OVERNIGHT HOURS. BY EARLY NEXT WEEK...HIGH PRESSURE OVER THE WESTERN ATLANTIC ATTEMPTS TO NOSE BACK INTO THE REGION...WITH THE FLOW AROUND THE RIDGE PULLING GULF MOISTURE INTO THE STATE. MEANWHILE...MODELS SHOWING ANOTHER SHORTWAVE PUSHING INTO THE REGION WITH LEE SIDE SURFACE TROUGH SETTING UP ALONG THE APPALACHIANS ASSOCIATED WITH LOW PRESSURE OVER THE CANADIAN MARITIMES. AS A RESULT OF THESE FEATURES...HAVE GENERALLY GONE WITH CHANCE POPS THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIOD. AS FOR TEMPERATURES...MODELS CONSISTENT WITH SHOWING COOLER 850MB TEMPERATURES...SOMEWHERE IN THE 16.5 TO 17.5 RANGE...INTO THE WEEKEND...AND WITH INCREASED PRECIP ACTIVITY AND PLENTY OF CLOUD COVER...HAVE TENDED TOWARDS SLIGHTLY COOLER AFTERNOON HIGH TEMPERATURES CLOSER TO SEASONAL NORMS. BY NEXT WEEK...WITH FLOW OFF THE NORTHERN GULF ANTICIPATED BY MONDAY...850MB TEMPS WARM 2-2.5C...AND HAVE GONE WITH LOW 90 HIGHS MONDAY THROUGH WEDNESDAY. WITH THE MOIST ENVIRONMENT PERSISTING THROUGH THE WEEK...HEAVY RAIN STILL REMAINS A THREAT IN CONVECTION. FORECAST SOUNDINGS SHOWING NEAR 2.0 INCH PWS INTO THE WEEKEND. QPF FOR FRIDAY THROUGH SUNDAY MORNING IS EXPECTED TO BE WIDESPREAD 1-1.5 INCHES...WITH LOCALLY HEAVIER AMOUNTS. 31 && .AVIATION... 18Z UPDATE... CONVECTION ALREADY STARTED ACROSS NORTH GEORGIA AND EXPECT IT TO IMPACT TAF SITES THIS AFTERNOON. TIMING IS UNCERTAIN THOUGH AND IS THE NEAR TERM CHALLENGE. THINK BEST CHANCES ARE IN THE 20-23Z RANGE ACROSS THE NORTHERN TAF SITES AND 22-02Z ACROSS THE SOUTHERN TAF SITES. EVEN THOUGH THERE HAS BEEN SOME VARIABILITY IN THE WINDS...THEY SHOULD REMAIN ON THE WEST SIDE...EXCEPT FOR IMPACTS FROM OUTFLOW BOUNDARIES. SOME SITES SAW LOW STRATUS THIS MORNING AND SOME CONCERN FOR THIS AGAIN TOMORROW MORNING...CONFIDENCE TOO LOW TO MENTION IN THE TAF THOUGH AT THIS POINT. //ATL CONFIDENCE...18Z UPDATE... HIGH ON WIND...EXCEPT NEAR TSRA. MEDIUM CONFIDENCE ON VSBYS AND CIGS. LOW CONFIDENCE ON TIMING OF TSRA THIS AFTERNOON. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 93 72 93 / 50 50 30 50 ATLANTA 72 90 72 91 / 50 60 30 50 BLAIRSVILLE 68 88 68 86 / 40 60 30 60 CARTERSVILLE 69 92 70 91 / 40 60 30 60 COLUMBUS 72 91 73 91 / 50 60 30 50 GAINESVILLE 73 90 72 90 / 40 60 30 60 MACON 72 92 72 93 / 50 60 30 40 ROME 70 92 72 92 / 40 60 30 70 PEACHTREE CITY 69 90 71 91 / 50 60 30 50 VIDALIA 73 93 75 94 / 40 50 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....03/31 AVIATION...11
Hazardous weather outlook, Jul 18, 5:08 AM EDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 AM EDT WED JUL 18 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 508 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS OVER CENTRAL GEORGIA TODAY. COMBINED WITH THE ALREADY WARM...MOIST...AND UNSTABLE ENVIRONMENT...THIS LOW WILL SUPPORT NUMEROUS SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. SMALL HAIL IS ALSO POSSIBLE. THE MOST LIKELY TIME FOR DEVELOPMENT WILL BE BETWEEN NOON AND 10 PM. .DISCUSSION... AN UPPER LEVEL LOW WILL REMAIN ACROSS SOUTH AND CENTRAL GEORGIA TODAY. THE COMBINATION OF THIS ADDED ENERGY WITH THE ALREADY MOIST AND UNSTABLE ENVIRONMENT WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP TODAY. CAPE VALUES BETWEEN 1800 AND 2800 J/KG ARE EXPECTED THIS AFTERNOON AS DAYTIME HEATING ALLOWS THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE. SOME STRONG STORMS CAN BE EXPECTED...AND ISOLATED SEVERE STORMS ARE POSSIBLE WITH THIS AMOUNT OF INSTABILITY. HEAVY RAIN WILL BE A PRIMARY THREAT IN CONVECTION...ESPECIALLY SLOW MOVING STORMS. PRECIPITABLE WATER VALUES NEAR 1.8 INCHES...AND K-INDEX VALUES IN THE UPPER 30S SUPPORT THIS HEAVY RAIN THREAT. PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS AND STREAMS CAN BE EXPECTED IN AREAS OF HEAVY DOWNPOURS. DAMAGING WIND IS ALSO A THREAT WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY...WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS. EXPECT SCATTERED THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THUNDERSTORM DEVELOPMENT WILL GENERALLY BE DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 18, 6:06 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 606 PM EDT WED JUL 18 2012 GAZ004-005-012-182245- 606 PM EDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WHITFIELD...MURRAY AND GORDON COUNTIES UNTIL 645 PM EDT... AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TILTON...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITFIELD...MURRAY AND GORDON COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTH GEORGIA SPEEDWAY... TILTON...REDBUD...AUDUBON...NICKELSVILLE...RESACA AND SUGAR VALLEY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3450 8476 3451 8504 3472 8499 3472 8480 TIME...MOT...LOC 2207Z 003DEG 5KT 3467 8491
Special weather statement, Jul 18, 6:13 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT WED JUL 18 2012
GAZ041-042-182245-
613 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND HARALSON COUNTIES UNTIL 645 PM EDT...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALLAPOOSA...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CARROLL AND HARALSON COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE BREMEN...BUCHANAN...TALLAPOOSA...WACO
AND BOWDON JUNCTION. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3382 8519 3367 8509 3362 8530 3371 8536
3373 8536
TIME...MOT...LOC 2214Z 342DEG 9KT 3370 8525Special weather statement, Jul 18, 6:24 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT WED JUL 18 2012
GAZ048-049-059-182300-
624 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN NEWTON...MORGAN AND JASPER COUNTIES UNTIL 700 PM EDT...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FARRAR...MOVING SOUTH AT 5 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS NEWTON...
MORGAN AND JASPER COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE REESE...FARRAR...GODFREY...NEWBORN...
CALVIN AND SHADY DALE.
&&
LAT...LON 3344 8351 3343 8353 3337 8353 3333 8354
3339 8375 3358 8371 3356 8346
TIME...MOT...LOC 2224Z 004DEG 3KT 3346 8364Special weather statement, Jul 18, 6:27 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT WED JUL 18 2012
GAZ011-012-019-182315-
627 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 715 PM EDT...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUBLIGNA...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 715 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUBLIGNA...LAKE MARVIN...
EVERETT SPRINGS...SUGAR VALLEY...OOSTANAULA AND CALHOUN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3459 8519 3459 8506 3460 8506 3446 8485
3442 8515 3455 8529
TIME...MOT...LOC 2227Z 311DEG 11KT 3456 8513Special weather statement, Jul 18, 6:52 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT WED JUL 18 2012
GAZ067-068-070-182330-
652 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PIKE...MERIWETHER AND LAMAR COUNTIES UNTIL 730 PM EDT...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WOOSTER TO LIBERTY HILL...MOVING SOUTHEAST
AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PIKE...MERIWETHER AND LAMAR COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLONVILLE...
WILLIAMSON...LIBERTY HILL...WOOSTER...ALVATON...MILNER...CONCORD...
GOGGINS...ALDORA...BARNESVILLE...HILLTOP...MEANSVILLE...ZEBULON AND
GAY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3320 8450 3319 8449 3320 8447 3318 8413
3301 8405 3304 8431 3304 8461 3321 8470
TIME...MOT...LOC 2252Z 307DEG 8KT 3318 8462 3314 8428
3314 8416Special weather statement, Jul 18, 6:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 655 PM EDT WED JUL 18 2012 GAZ031-182345- 655 PM EDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN PAULDING COUNTY UNTIL 745 PM EDT... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HIRAM THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PAULDING COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BROWNSVILLE AND HIRAM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3380 8473 3379 8486 3388 8490 3397 8474 TIME...MOT...LOC 2256Z 336DEG 1KT 3388 8481
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:17 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 43 min |
| Jul 17, 10:34 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 41 min |
| Jul 17, 10:59 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 61 min |
| Jul 17, 11:54 PM EDT | Special Weather Statement | FFC | Dade | 36 min |
| Jul 18, 1:09 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 36 min |
| Jul 18, 2:16 PM EDT | Special Weather Statement | FFC | Dawson | 44 min |
| Jul 18, 2:39 PM EDT | Special Weather Statement | FFC | Oconee | 36 min |
| Jul 18, 3:01 PM EDT | Special Weather Statement | FFC | Lumpkin | 29 min |
| Jul 18, 3:13 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Jul 18, 3:31 PM EDT | Special Weather Statement | FFC | Putnam | 29 min |
| Jul 18, 3:36 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jul 18, 3:38 PM EDT | Special Weather Statement | FFC | Lumpkin | 52 min |
| Jul 18, 3:42 PM EDT | Special Weather Statement | FFC | Forsyth | 48 min |
| Jul 18, 3:44 PM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Jul 18, 3:54 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Jul 18, 4:02 PM EDT | Special Weather Statement | FFC | Jackson | 28 min |
| Jul 18, 4:14 PM EDT | Special Weather Statement | FFC | Banks | 31 min |
| Jul 18, 4:23 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| Jul 18, 4:33 PM EDT | Special Weather Statement | FFC | Gwinnett | 42 min |
| Jul 18, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 43 min |
| Jul 18, 4:56 PM EDT | Special Weather Statement | FFC | Walker | 49 min |
| Jul 18, 4:58 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Jul 18, 5:05 PM EDT | Special Weather Statement | FFC | Barrow | 40 min |
| Jul 18, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Oconee, Walton | 42 min |
| Jul 18, 5:32 PM EDT | Special Weather Statement | FFC | Catoosa | 28 min |
| Jul 18, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 39 min |
| Jul 18, 5:47 PM EDT | Special Weather Statement | FFC | Henry | 28 min |
| Jul 18, 5:50 PM EDT | Special Weather Statement | FFC | Jasper | 25 min |
| Jul 18, 6:00 PM EDT | Special Weather Statement | FFC | Glascock | 45 min |
| Jul 18, 6:06 PM EDT | Special Weather Statement | FFC | Gordon | 39 min |
| Jul 18, 6:13 PM EDT | Special Weather Statement | FFC | Haralson | 32 min |
| Jul 18, 6:24 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Jul 18, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 50 min |
| Jul 18, 6:27 PM EDT | Special Weather Statement | FFC | Gordon | 48 min |
| Jul 18, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 52 min |
| Jul 18, 6:52 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 38 min |
| Jul 18, 6:56 PM EDT | Special Weather Statement | FFC | Haralson | 49 min |
| Jul 18, 7:13 PM EDT | Special Weather Statement | FFC | Pickens | 47 min |
| Jul 18, 7:20 PM EDT | Special Weather Statement | FFC | Putnam | 25 min |
| Jul 18, 7:22 PM EDT | Special Weather Statement | FFC | Murray | 68 min |
| Jul 18, 7:31 PM EDT | Special Weather Statement | FFC | Bartow | 44 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.